MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHON HV-R BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK USA, INC KYPHON HV-R BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY
Model Number C01B
Medical Device Problem Codes Leak/Splash (1354); Improper Chemical Reaction (2952)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with unknown indication involved in the reported event.Levels implanted- 2.It was reported that intra-operatively, first curved needle was clogged with xpede cement, remixed, and filled with hvr which was too runny.Mix time was 30 seconds for xpede since room temperature was >72 degrees, hvr was mixed for approximately 1 minute but was not doughy upon injection.Hvr was implanted in t5 was too runny through the curved needle and extravasated what it seemed anterior; patient had no symptoms.T6 physician used the cds gun through a regular bone filler.There was a malfunction of the cds system during use.Hvr was too runny, and it was thought to be responsible for the extravasation.Cement was not doughy and homogenous prior to delivery into the patient.There was no delay in overall procedure time.There were no patient symptoms or complications reported as a result of this event.On 2021-aug-25, received additional information that cement extravasation occurred at t6.No revision surgery planned/scheduled to explant the cement that extravasated.Patient with pre-op diagnosis- vertebral compression fracture involved in the kyphoplasty procedure.

Brand Name
KYPHON HV-R BONE CEMENT
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key12415549
Report Number1030489-2021-01112
Device Sequence Number17324463
Product Code NDN
UDI-Device Identifier00643169097834
UDI-Public00643169097834
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K041584
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberC01B
Device Catalogue NumberC01B
Device Lot Number0010758476
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2021
Initial Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1